A patient develops diarrhea secondary to antibiotic therapy He is to receive

A patient develops diarrhea secondary to antibiotic

This preview shows page 6 - 9 out of 12 pages.

A patient develops diarrhea secondary to antibiotic therapy. He is to receive two tablets of diphenoxylate HCl with atropine sulfate (Lomotil) orally as needed for each loose stool. The nurse should inform him that he may experience A . bradycardia. B . increase in appetite. C . muscle aches. D . dizziness. 1 points QUESTION 17 1. A 57-year-old man is to begin 5-FU therapy for colon cancer. It will be most important for the nurse to monitor which of the following during the first 72 hours of the initial treatment cycle? A . Myelosuppression B . White blood cell nadir C . Cardiac events D . Nausea and vomiting 1 points QUESTION 18 1. Mesalamine (Asacol) is prescribed for a 22-year-old woman with Crohn disease. The nurse will discuss with the patient the possibility for which of the following adverse effects related to the new drug therapy? A . Fatigue B . Increased appetite C . Metallic taste D . Hair loss
Image of page 6
1 points QUESTION 19 1. A 29-year-old woman has been prescribed alosetron (Lotronex) for irritable bowel syndrome. Before starting the drug therapy, the nurse will advise the patient about which of the following adverse effect(s)? A . Hyperthyroidism B . Impaired cardiac function C . Breathlessness and hypotension D . Constipation 1 points QUESTION 20 1. A nurse is providing patient education for a patient who has been prescribed diphenoxylate HCl with atropine sulfate. Which of the following instructions would be important for self-administration of this drug? A . Take the drug with fruit juice B . Take the drug with a meal C . Decrease the dosage when the number of stools decreases D . Continue therapy until the physician discontinues the drug 1 points QUESTION 21 1. A patient who takes aluminum hydroxide with magnesium hydroxide (Mylanta) frequently for upset stomach, heartburn, and sour stomach is seen regularly in the clinic. The nurse should assess which of the following? A . Urine specific gravity B . Serum phosphate level C . Aspartate transaminase levels D . Blood glucose level 1 points QUESTION 22 1.
Image of page 7
A nurse is assessing a female patient who is taking diphenoxylate HCl with atropine sulfate. Which of the following would lead the nurse to suspect that she is experiencing an allergic reaction? A . Toxic megacolon B . Numbness of extremities C . Urticaria D . Headache and lethargy 1 points QUESTION 23 1. A 60-year-old man has scheduled a follow-up appointment with his primary care provider stating that the omeprazole (Prilosec) which he was recently prescribed is ineffective. The patient states, “I take it as soon as I feel heartburn coming on, but it doesn't seem to help at all.” How should the nurse best respond to this patient's statement? A . “Prilosec will help your heartburn but it's not designed to provide immediate relief of specific episodes of heartburn.” B .
Image of page 8
Image of page 9

You've reached the end of your free preview.

Want to read all 12 pages?

  • Fall '13
  • Helicobacter pylori

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes